Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 10, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 8, 2017, 10:12 AM CST. It took effect at Feb 9, 2017, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 10:12 AM CST (16:12 UTC)
- In effect from
- Feb 9, 2017, 12:00 AM CST
- Expired
- Feb 9, 2017, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
330 WHUS73 KGRB 081612 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CST WED FEB 8 2017 ...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY... .HIGH PRESSURE OVER THE NORTHERN PLAINS IS EXPECTED TO MOVE SOUTHEAST TOWARDS MISSOURI TODAY THROUGH THURSDAY. TIGHTENING PRESSURE GRADIENTS ARE THEN EXPECTED TO BRING A PERIOD OF GUSTS INTO THE AREA TONIGHT THROUGH THURSDAY. LMZ541>543-090015- /O.NEW.KGRB.SC.Y.0010.170209T0600Z-170210T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1012 AM CST WED FEB 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. * WINDS...WINDS ARE ARE EXPECTED TO BE AROUND 15 TO 25 KNOTS WITH A FEW SLIGHTLY HIGHER GUSTS POSSIBLE. * WAVES...WAVES 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
305 WHUS73 KGRB 082127 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 327 PM CST WED FEB 8 2017 ...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY... .HIGH PRESSURE OVER THE NORTHERN PLAINS IS EXPECTED TO MOVE SOUTHEAST TOWARDS MISSOURI TODAY THROUGH THURSDAY. A TIGHTENING PRESSURE GRADIENT WILL DEVELOP IN THE GREAT LAKES AS A STRONG LOW PRESSURE SYSTEM MOVES UP THE EAST COAST OF THE U.S. THIS WILL CREATE A PERIOD OF GUSTY WINDS LATE TONIGHT THROUGH THURSDAY. LMZ541>543-090530- /O.CON.KGRB.SC.Y.0010.170209T0600Z-170210T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 327 PM CST WED FEB 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * WINDS...INCREASING TO 15 TO 25 KNOTS BY AROUND MIDNIGHT TONIGHT. A FEW GUSTS TO 30 KTS ARE POSSIBLE. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
073 WHUS73 KGRB 090310 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CST WED FEB 8 2017 ...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY... .A TIGHTENING PRESSURE GRADIENT WILL DEVELOP IN THE GREAT LAKES AS HIGH PRESSURE OVER THE NORTHERN PLAINS MOVES SOUTHEAST TOWARDS MISSOURI THROUGH THURSDAY AND A STRONG LOW PRESSURE SYSTEM MOVES UP THE EAST COAST OF THE U.S. THIS WILL CREATE A PERIOD OF GUSTY WINDS LATE TONIGHT THROUGH THURSDAY. LMZ541>543-091115- /O.CON.KGRB.SC.Y.0010.170209T0600Z-170210T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 910 PM CST WED FEB 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * WINDS...INCREASING TO 15 TO 25 KNOTS LATE TONIGHT. A FEW HIGHER GUSTS ARE POSSIBLE. * WAVES...1 TO 3 FEET. * ANOTHER PERIOD OF EVEN STRONGER WINDS ARE EXPECTED ON FRIDAY... WITH GALE FORCE GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
803 WHUS73 KGRB 090939 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 339 AM CST THU FEB 9 2017 ...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY... .A TIGHT PRESSURE GRADIENT WILL BRING GUSTY WESTERLY WINDS TODAY. HIGH PRESSURE WILL RELAX WINDS DURING THE AFTERNOON HOURS, CONTINUING THROUGH TONIGHT. A CLIPPER SYSTEM WILL BRING GUSTY WINDS BACK TO THE AREA ON FRIDAY, WITH GUSTS TO GALE FORCE EXPECTED AT TIMES. LMZ541>543-091745- /O.CON.KGRB.SC.Y.0010.000000T0000Z-170210T0000Z/ /O.NEW.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 339 AM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...WEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KTS EARLY IN THE AFTERNOON AND CONTINUING TONIGHT. SOUTHWEST WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ON FRIDAY. * WAVES...2 FEET OR LESS TODAY AND TONIGHT, BUILDING TO 5 TO 8 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ KURIMSKI
013 WHUS73 KGRB 091550 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 950 AM CST THU FEB 9 2017 ...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY... .A TIGHT PRESSURE GRADIENT WILL BRING GUSTY WESTERLY WINDS TODAY. HIGH PRESSURE WILL RELAX WINDS DURING THE AFTERNOON HOURS, CONTINUING THROUGH TONIGHT. A CLIPPER SYSTEM WILL BRING GUSTY WINDS BACK TO THE AREA ON FRIDAY, WITH GUSTS TO GALE FORCE EXPECTED AT TIMES. LMZ541>543-100000- /O.CON.KGRB.SC.Y.0010.000000T0000Z-170210T0000Z/ /O.CON.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 950 AM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS...WEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KTS EARLY IN THE AFTERNOON AND CONTINUING TONIGHT. SOUTHWEST WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ON FRIDAY. * WAVES...2 FEET OR LESS TODAY AND TONIGHT, BUILDING TO 5 TO 8 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
225 WHUS73 KGRB 092203 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CST THU FEB 9 2017 ...GALES POSSIBLE FRIDAY... .A CLIPPER SYSTEM WILL BRING GUSTY WINDS TO THE AREA ON FRIDAY, WITH GALE FORCE GUSTS POSSIBLE. LMZ541>543-100615- /O.CON.KGRB.SC.Y.0010.000000T0000Z-170210T0000Z/ /O.CON.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 403 PM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS POSSIBLE EARLY...DECREASING TO 10 TO 15 KTS THIS EVENING. SOUTHWEST WINDS WILL THEN INCREASE TO 30 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE FRIDAY. * WAVES...2 FEET OR LESS TONIGHT...BUILDING TO 5 TO 8 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 5:23 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 8, 5:23 AM CST, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 523 AM CST Wed Feb 8 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 324 AM CST Wed Feb 8 2017 Cold air will continue to filter in across the western Great Lakes this morning. The cold air has caused temperatures to plummet to the single digits above zero across much of western Wisconsin. The cold air will keep temperatures muted today, as highs range from around 10 degrees across north central Wisconsin, to around 20 across east central Wisconsin. High temperatures will likely occur this morning, with steady of falling temperatures during the afternoon hours. Other than some lake effect snow across Vilas County, and some flurries early this morning, the weather is expected to be fairly dry across much of the area today. The effects of the cold air will be felt in full force tonight as partial clearing allows lows to plummet to the single digits below zero across central and north central Wisconsin, with lows around zero across east central Wisconsin. The cold temperatures and winds will combine to send wind chill values down to around 20 below zero late tonight and Thursday morning across central and north central Wisconsin. While these values will be right around Wind Chill Advisory criteria, will hold off on headlines at this time as it appears to be marginal. Highs on Thursday are only expected to recover to around 10 to 15 above zero under a continued cold air mass in place across the western Great Lakes as a ridge of high pressure passes through the region. .LONG TERM...Thursday Night Through Tuesday Issued at 324 AM CST Wed Feb 8 2017 After a period of arctic air Wednesday and Thursday, much warmer air will return to the region by Friday with above normal temperatures over the weekend into early next week. A clipper system is expected to bring a chance of light snow to northern Wisconsin late Thursday night and Friday morning along with much warmer air on Friday. Models continue to show issues with saturation of the atmosphere late Thursday night into Friday morning. Best chances of snow will be across north-central and far northeast Wisconsin where an inch or two is possible. For locations south of a Wausau to Green Bay to Kewaunee line, do not expect much precipitation, and at some locations across central and east-central Wisconsin may not see any precipitation at all with this clipper system. System for Saturday into Sunday still has not resolved itself with respect to timing and precipitation amounts. The ECMWF is slower and much further north with west-east axis of precipitation with southern stream system. The Canadian is faster and farther south with axis of heavier precipitation. The gfs is trending towards the Canadian with main feature well to the south with precipitation arriving on Sunday with northern stream system. Either way, there should be some precipitation around at some point during this period. Hopefully models come into better agreement on the southern stream system and where the axis of heavier snow would fall. Several clipper systems will pass across the western Great Lakes region early next week. Low confidence is these systems would bring any significant precipitation to the area. Above normal temperatures should continue into the middle of next week. && .AVIATION...for 12Z TAF Issuance Issued at 523 AM CST Wed Feb 8 2017 MVFR conditions this morning should give way to VFR conditions later this morning and into the afternoon as drier air works in from the west. Skies are expected to scatter out this evening as even drier air moves across the western Great Lakes. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Kurimski
Hazardous weather outlook, Feb 8, 3:29 AM CST, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 329 AM CST Wed Feb 8 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 329 AM CST Wed Feb 8 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight An influx of cold air has caused untreated wet roads to freeze, resulting in areas of black ice. Motorists should check the latest forecasts and road reports before heading out this morning. Arctic air will settle in across the area today and tonight. Temperatures are expected to be 10 to 15 degrees below normal. Wind chills on tonight and early Thursday are expected to drop into the -10 to -25 degree range, with the coldest readings across central and north central wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light accumulating snow is possible across mainly north central and far northeast Wisconsin late Thursday night into Friday morning. The snow may result in locally hazardous travel. A low pressure system is expected to impact the forecast area Saturday night into Sunday, and may bring accumulating snow or sleet. Those with weekend travel plans should keep an eye on the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-090930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 329 AM CST Wed Feb 8 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday South winds may briefly gust to gale force on Friday. West winds gusting to gale force are possible Sunday night into Monday. Kurimski/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 12:19 AM CST | Special Weather Statement | GRB | Oconto, Outagamie | 26 min |
| Feb 8, 12:50 AM CST | Special Weather Statement | GRB | Brown, Calumet, Oconto, Outagamie, Winnebago | 55 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.